what is Paracetamol who to take Paracetamol

what is Paracetamol who to take Paracetamol

Posted on

What is the drug Paracetamol used for?

Paracetamol provides relief from pain. It also reduces the rise in body temperature (fever).

You may take a single dose of paracetamol every 4-6 hours if needed, but do not take more than four doses in a 24-hour period.

Do not take paracetamol with any other medicine that contains paracetamol. If you take too much paracetamol, talk to your doctor right away, even if you feel well.

in this article

  • More about paracetamol
  • Before taking paracetamol
  • how to take paracetamol
  • Making the most of your treatment
  • Can paracetamol cause problems?
  • How to store Paracetamol?
  • Important information about all medicines

More about paracetamol

drug typePainkillers
why is it usedUsed for the treatment of pain and fever (high temperature) in adults and children
It is also known by the following namesAlvedon®; Calpol®; Disprol®; Hedex®; Mandanol®; Medinol®; Panadol®
It is also available in the following formtablet, capsule, soluble tablet, ‘multi-in-the-mouth’ tablet, oral liquid, oral liquid sachet, suppository and injection

Paracetamol belongs to the group of pain killers. It is used to relieve mild to moderate pain.

It is also useful for reducing a raised temperature (fever), such as during a cold or after a childhood vaccination.

Paracetamol is a common pain reliever and is available for purchase in tablet/capsule and liquid medicine form from many retail stores.

Many brands of ‘over-the-counter’ pain relievers include paracetamol, as do many cold and flu remedies.

It is important that you check the label of any medicine to make sure that you are not taking more than one medicine containing paracetamol.

Before taking paracetamol

Most people can take paracetamol without any problems, but talk to a doctor or pharmacist before taking it to make sure it is the right treatment for you:

how to take paracetamol

Before taking paracetamol, read the manufacturer’s printed information leaflet on the inside of your pack.

The manufacturer’s information leaflet will provide you with more information about paracetamol and a full list of side-effects from taking this medication.

Take only as much paracetamol as you have been told by your doctor or pharmacist, or as directed on the label of the container.

The recommended dosages of paracetamol are as follows:

  1. For adults and children 16 years of age and older: 500 mg-1 g every 4-6 hours, up to a maximum of 4 grams daily.
  2. For children 12-15 years of age: Up to four doses of 480-750 mg daily every 4-6 hours.
  3. For children 10-11 years of age: Up to four doses of 480-500 mg every 4-6 hours daily.
  4. For children 8-9 years of age: Up to four doses of 360-375 mg daily every 4-6 hours.
  5. For children 6-7 years of age: Up to four doses of 240-250 mg every 4-6 hours daily.
  6. For children 4-5 years of age: Up to four doses of 240 mg every 4-6 hours daily.
  7. For children 2-3 years of age: Up to four doses of 180 mg every 4-6 hours daily.
  8. For children 6 months to 1 year of age: Up to four doses of 120 mg every 4-6 hours daily.
  9. For children 3-5 months old: Up to four doses of 60 mg every 4-6 hours daily.
  10. For children older than 2 months after vaccination: 60 mg, may be repeated once after 4-6 hours if necessary.
  11. If necessary you can take a single dose of paracetamol every 4-6 hours, which should not exceed a maximum of four times in a day. Keep a gap of at least four hours between doses and do not take more than four doses of paracetamol in a 24-hour period.
  12. You can take paracetamol before or after meals.
  13. If you are giving paracetamol to your child, always check the label to make sure you are giving the medicine in the appropriate amount for your child’s age.

Never take more than the amount recommended on the label. Taking an overdose of Paracetamol can damage your liver.

If you suspect that you or someone else may have taken an overdose of paracetamol, visit the accident and emergency department of your local hospital at once, even if you are feeling better.

Carry the container with you so that the doctor can understand what you have taken.

If you forget to take a dose, don’t worry. If you need it, you can take the medicine as soon as you remember, but do not take two doses together to make up for the missed dose.

Getting the most out of your treatment

  • To relieve your pain, ask your life or doctor to do so
  • It is important that you do not take more than one medicine containing paracetamol at the same time. Paracetamol is used as an ingredient in many over-the-counter medicines, including many cold and flu remedies.
  • The analgesic may also contain paracetamol that your doctor has already recommended. Before taking any other medicine, check the label to see if it contains paracetamol.

Can paracetamol cause problems?

Paracetamol rarely causes side effects when it is taken as recommended, but if you experience any symptoms which you think may be the cause, consult your pharmacist or doctor.

how to store paracetamol

  • Keep all medicines out of reach and sight of children.
  • Store medicines in a cool, dry place, away from direct heat and light

Important information about all medicines

  • Don’t keep old and unused or unwanted medicines. Take them to your local pharmacy that will dispose of them for you.
  • If you are going to have an operation or dental treatment, tell the person treating you what you are taking or using.
  • If you have any questions about this medicine, ask your pharmacist.

Disclaimer: This is a translation of the original English article, which has been reviewed by physicians. We have translated our articles as much as possible for the information of all the people. However, there may be some mistakes in translation. For this reason we cannot guarantee the accuracy, reliability or timing of uncertainty. If there is a conflict between the original English article and the translation, the original English version will always prevail.

Leave a Reply

Your email address will not be published. Required fields are marked *